Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 8, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at May 4, 2014, 3:15 AM CDT for 37 counties in Texas. It took effect at May 4, 2014, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2014, 3:15 AM CDT (08:15 UTC)
- In effect from
- May 4, 2014, 12:00 PM CDT
- Expired
- May 4, 2014, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Fort Worth, TX
All 37 counties
Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lampasas County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 25 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4385 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
418 WWUS84 KFWD 040815 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 315 AM CDT SUN MAY 4 2014 TXZ091-100>102-115>117-129>132-141>144-156>160-174-175-041615- /O.UPG.KFWD.FW.A.0005.140504T1700Z-140505T0100Z/ /O.NEW.KFWD.FW.W.0008.140504T1700Z-140505T0100Z/ MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND- ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-HAMILTON-BOSQUE-LAMPASAS- CORYELL-BELL-MCLENNAN-FALLS-MILAM-ROBERTSON- 315 AM CDT SUN MAY 4 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR AREAS ALONG AND WEST OF A BONHAM TO HEARNE LINE... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTHWEST WINDS 20 TO 25 MPH WITH HIGHER GUSTS. * HUMIDITY...MINIMUM RH...10 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND HAVE THE POTENTIAL TO ENDANGER LIVES AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ TXZ092>094-103>105-118>121-133-134-145-146-161-041615- /O.NEW.KFWD.FW.W.0008.140504T1700Z-140505T0100Z/ COOKE-GRAYSON-FANNIN-DENTON-COLLIN-HUNT-TARRANT-DALLAS-ROCKWALL- KAUFMAN-JOHNSON-ELLIS-HILL-NAVARRO-LIMESTONE- 315 AM CDT SUN MAY 4 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR STRONG WINDS AND LOW HUMIDITY FOR AREAS ALONG AND WEST OF A BONHAM TO HEARNE LINE... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * WIND...SOUTHWEST WINDS 20 TO 25 MPH WITH HIGHER GUSTS. * HUMIDITY...MINIMUM RH...10 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND HAVE THE POTENTIAL TO ENDANGER LIVES AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
2 follow-up statements
420 WWUS84 KFWD 041550 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1050 AM CDT SUN MAY 4 2014 TXZ091>094-100>105-115>121-129>134-141>146-156>161-174-175-050100- /O.CON.KFWD.FW.W.0008.140504T1700Z-140505T0100Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT- STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN- EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS- HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-MILAM-ROBERTSON- 1050 AM CDT SUN MAY 4 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR AREAS ALONG AND WEST OF A BONHAM TO HEARNE LINE... * WIND...SOUTHWEST WINDS 20 TO 25 MPH WITH HIGHER GUSTS. * HUMIDITY...MINIMUM RH...10 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND HAVE THE POTENTIAL TO ENDANGER LIVES AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ FOX
330 WWUS84 KFWD 050052 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 752 PM CDT SUN MAY 4 2014 TXZ091>094-100>105-115>121-129>134-141>146-156>161-174-175-050200- /O.EXP.KFWD.FW.W.0008.000000T0000Z-140505T0100Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT- STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN- EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS- HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-MILAM-ROBERTSON- 752 PM CDT SUN MAY 4 2014 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR NORTH TEXAS... WIND SPEEDS HAVE DECREASED SO THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at May 4, 2:35 AM CDT, 40 minutes earlier.
Area forecast discussion, May 4, 2:35 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 235 AM CDT SUN MAY 4 2014 .DISCUSSION... IT WILL BE RELATIVELY QUIET REGARDING SENSIBLE WEATHER THROUGH MID WEEK... AS THE SOUTHERN PLAINS WILL BE UNDERNEATH THE INFLUENCE OF A STRENGTHENING UPPER RIDGE. THIS UPPER RIDGE IS IN ADVANCE OF A STRONG UPPER LEVEL TROUGH CURRENTLY MOVING OVER THE WEST COAST AND PACIFIC NORTHWEST. WITH THE STRONG WESTERLY COMPONENT TO THE FLOW ALOFT...A DEEPENING SURFACE LOW WILL REMAIN NEAR STATIONARY THE WESTERN HIGH PLAINS OFF TO OUR NORTHWEST. EXPECT WINDY... DRY AND VERY WARM CONDITIONS TO PERSIST THROUGH MID WEEK. BETTER SURFACE DEW POINTS REMAIN ACROSS THE GULF OF MEXICO AND WILL BE SLOW TO GET NORTH DUE TO A BROAD SURFACE HIGH OVER THE OPEN WATERS. HIGHS TODAY AND MONDAY WILL BE FAIRLY HOT WITH MID 90S TO AROUND 100 DEGREES ACROSS THE FAR WESTERN COUNTIES. IT IS LIKELY WE WILL SEE HIGH TO CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WESTERN COUNTIES SURFACE MOISTURE RECOVERY WILL BE THE SLOWEST TO OCCUR. THE CURRENT FIRE WEATHER WATCH WILL BE CONVERTED TO A RED FLAG WARNING FOR ALL BUT THE FAR EASTERN COUNTIES THIS AFTERNOON...WHERE A GRASS FIRE DANGER STATEMENT WILL SUFFICE WITH LOWER WIND SPEEDS AND SLIGHTLY HIGHER HUMIDITY VALUES. SURFACE DEW PTS SHOULD RECOVER ENOUGH EAST OF I-35/35W ON MONDAY FOR THE FIRE DANGER TO BE CONFINED TO THE WESTERN THIRD OF THE CWA. AS THE DEEPENING WESTERN U.S UPPER TROUGH SLIDES SLOWLY EAST TUESDAY INTO WEDNESDAY...THE SURFACE DRYLINE ACROSS THE SOUTH PLAINS WILL DEEPEN AND BECOME MORE ESTABLISHED. MODELS AND SOUNDINGS INDICATE AN ISOLATED HIGH BASED STORM COULD FORM LATE TUESDAY AFTERNOON WEST OF OUR AREA AND POSSIBLY SNEAK INTO THE FAR WESTERN COUNTIES BY EVENING...HOWEVER MOISTURE IS FAIRLY SCANT AND THE CAPPING INVERSION SHOULD REESTABLISH QUICKLY BY DARK THAT CHANCES ARE TOO SLIM TO ADVERTISE AT THIS TIME. MOISTURE AHEAD OF THE DRYLINE ON WEDNESDAY SHOULD BE A LITTLE DEEPER AND CONVERGENCE STRONGER WITH CONTINUED STRONG DAYTIME HEATING THAT CONFIDENCE WILL BE HIGHER FOR ISOLATED STRONG TO SEVERE STORMS TO MIGRATE INTO OUR FAR WESTERN COUNTIES BY WEDNESDAY EVENING. INCREASING WAA AND ISENTROPIC LIFT IN ADVANCE OF THE APPROACHING UPPER TROUGH WILL KEEP LOW PROBABILITIES OF SHOWERS/STORMS GOING ACROSS THE WESTERN COUNTIES INTO THURSDAY MORNING. THE CAPPING INVERSION WILL LIKELY LIFT AND WEAKEN AS LARGE SCALE ASCENT INCREASES LATER IN THE DAY THURSDAY INTO THURSDAY NIGHT WITH CHANCES FOR SHOWERS AND STORMS INCREASING DURING THE PERIOD WITH THE ADVANCE OF THE DRYLINE OR POSSIBLY A PRE-FRONTAL TROUGH ACTING AS A SURFACE FOCUS. BETTER CHANCES WILL SHIFT TO THE EASTERN HALF THURSDAY NIGHT WITH A STRONG SHORTWAVE TROUGH ALOFT ADVANCING EAST. THE LATE SEASON COLD FRONT WILL MOVE THROUGH THE AREA FRIDAY WITH BETTER CHANCES SHIFTING ACROSS THE SOUTHEAST AND CENTRAL TEXAS COUNTIES BY FRIDAY NIGHT INTO SATURDAY MORNING WITH THE INFLUX OF DRIER AIR AND SUBSIDENCE ARRIVING FROM THE NORTH IN WAKE OF THE FIRST SHORTWAVE DISTURBANCE. HAVE LINGERED LOW POPS INTO SATURDAY MORNING AS THE MAIN UPPER TROUGH ROTATES EAST ACROSS THE AREA. WILL MAINTAIN BETTER CHANCES SOUTH AND EAST...OR WHERE THE BEST MOISTURE IS POOLING ALONG AND AHEAD OF THE COLD FRONT...WITH LINGERING ELEVATED ACTIVITY ACROSS THE SOUTH ON FRIDAY NIGHT AND EARLY SATURDAY MORNING. TOTAL RAINFALL FOR THE EVENT IS DIFFICULT TO ASCERTAIN AT THIS TIME...THOUGH PWAT VALUES WILL PUSH NEAR 2 INCHES ACROSS MUCH OF THE AREA THURSDAY AND ACROSS THE SOUTHEAST ON FRIDAY. WITH COVERAGE OF CONVECTION UNCERTAIN...FEEL WIDESPREAD AMOUNTS BETWEEN A HALF INCH AND ONE INCH ARE REASONABLE...WITH LOCALLY HIGHER AMOUNTS TO 2 INCHES POSSIBLE FROM THE DFW METRO AND POINTS NORTHEAST. THIS WOULD BE VERY WELCOME RAINFALL CONSIDERING THE DROUGHT MUCH OF THE REGION IS CURRENTLY EXPERIENCING. THE SEVERE WEATHER THREAT IS MUCH TOUGHER TO DIAGNOSE THIS FAR OUT...ESPECIALLY WITH THE STRENGTH OF THE CAPPING INVERSION INTO THURSDAY MORNING AND TIMING THE STRONGER VERTICAL MOTIONS WITH THE LEAD SHORTWAVE. THE ENVIRONMENT LOOKS MOST PRIMED FOR STRONG TO SEVERE STORMS WED NIGHT THROUGH THURSDAY EVENING. IT MUST BE NOTED HOWEVER THAT THIS DOES NOT APPEAR TO FAVOR A WIDESPREAD SEVERE WEATHER EVENT ACROSS NORTH AND CENTRAL TEXAS WITH DURATION OF THE EVENT AND THE POTENTIAL FOR THE ENVIRONMENT TO BE CORRUPTED AFTER THURSDAY AFTERNOON. OTHERWISE...A RELATIVELY COOLER WITH HIGHS IN THE UPPER 70S/LOWER 80S LOOKS ON TAP FOR THE WEEKEND UNDERNEATH DRY WEST-NORTHWEST FLOW ALOFT. 05/ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 92 63 91 66 90 / 0 0 0 0 5 WACO, TX 90 61 89 64 89 / 0 0 0 0 5 PARIS, TX 88 57 86 62 86 / 0 0 0 0 5 DENTON, TX 91 60 92 65 90 / 0 0 0 0 5 MCKINNEY, TX 90 58 88 64 88 / 0 0 0 0 5 DALLAS, TX 91 63 91 67 89 / 0 0 0 0 5 TERRELL, TX 89 58 87 63 87 / 0 0 0 0 5 CORSICANA, TX 89 59 87 64 88 / 0 0 0 0 5 TEMPLE, TX 90 59 89 63 89 / 0 0 0 0 5 MINERAL WELLS, TX 94 58 96 63 95 / 0 0 0 0 10 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR TXZ091>094-100>105-115>121-129>134-141>146-156>161-174-175. && 05/
Hazardous weather outlook, May 4, 3:15 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 315 AM CDT SUN MAY 4 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-050815- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 315 AM CDT SUN MAY 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. WINDY AND VERY DRY CONDITIONS WILL CREATE RED FLAG CONDITIONS ALONG AND WEST OF A LINE FROM BONHAM TO HEARNE LINE THIS AFTERNOON THROUGH SUNSET. HIGH TO VERY HIGH FIRE DANGER IS EXPECTED TO THE EAST OF THE RED FLAG CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HIGH TO VERY HIGH FIRE WEATHER CONDITIONS ARE EXPECTED GENERALLY WEST OF A BOWIE TO COMANCHE LINE ON MONDAY AND TUESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT ALONG AND WEST OF A GAINESVILLE TO COPPERAS COVE LINE. A FEW STORMS MAY BE STRONG TO SEVERE DURING THE EVENING. STORM CHANCES AND COVERAGE WILL INCREASE ACROSS ALL OF NORTH AND CENTRAL TEXAS THURSDAY THROUGH FRIDAY...THEN EXIT THE SOUTHEAST COUNTIES LATE SATURDAY MORNING. A FEW STRONG TO SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE THURSDAY AFTERNOON AND FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.